Alert archive / Oregon / Frost Advisories in 2012
Frost Advisory 25, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Jun 10, 2012, 2:13 PM PDT for Klamath County, Lake County, Oregon; Modoc County, California. It took effect at Jun 11, 2012, 2:00 AM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2012, 2:13 PM PDT (21:13 UTC)
- In effect from
- Jun 11, 2012, 2:00 AM PDT
- Expired
- Jun 11, 2012, 7:00 AM PDT
- In force
- 5 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 151 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
003 WWUS76 KMFR 102113 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 213 PM PDT SUN JUN 10 2012 ...AREAS OF FROST ACROSS PORTIONS OF THE EAST SIDE TONIGHT... .WHILE IT WILL BE WARMER ACROSS THE EAST SIDE THAN IT WAS ON SUNDAY MORNING...THERE WILL AGAIN BE SOME AREAS OF FROST ON THE EAST SIDE LATE TONIGHT THROUGH MONDAY MORNING. CAZ085-ORZ030-031-111400- /O.NEW.KMFR.FR.Y.0025.120611T0900Z-120611T1400Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTURAS...BEATTY...BLY...CHEMULT... CRESCENT...GILCHRIST...SPRAGUE RIVER 213 PM PDT SUN JUN 10 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 AM PDT MONDAY. * TEMPERATURE: 32 TO 36...EXCEPT BETWEEN CHEMULT AND CHILOQUIN WHERE LOWS MAY DIP AS LOW AS 30. * LOCATIONS INCLUDE: SILVER LAKE...BEATTY...BLY...CHEMULT... CRESCENT...GILCHRIST...SPRAGUE RIVER...ALTURAS. * IMPACTS: SENSITIVE PLANTS MAY BECOME DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BTL
2 follow-up statements
741 WWUS76 KMFR 110920 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 220 AM PDT MON JUN 11 2012 CAZ085-ORZ030-031-111400- /O.CON.KMFR.FR.Y.0025.000000T0000Z-120611T1400Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTURAS...BEATTY...BLY...CHEMULT... CRESCENT...GILCHRIST...SPRAGUE RIVER 220 AM PDT MON JUN 11 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THIS MORNING. * TEMPERATURE: 32 TO 36. * LOCATIONS INCLUDE: SILVER LAKE...BEATTY...BLY...CHEMULT... CRESCENT...GILCHRIST...SPRAGUE RIVER...ALTURAS. * IMPACTS: SENSITIVE PLANTS MAY BECOME DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WRIGHT
848 WWUS76 KMFR 111402 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 702 AM PDT MON JUN 11 2012 CAZ085-ORZ030-031-111515- /O.EXP.KMFR.FR.Y.0025.000000T0000Z-120611T1400Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTURAS...BEATTY...BLY...CHEMULT... CRESCENT...GILCHRIST...SPRAGUE RIVER 702 AM PDT MON JUN 11 2012 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES ARE EXPECTED TO DROP DOWN TO THE 40 TONIGHT. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Jun 10, 8:53 AM PDT, 5 hours 20 minutes earlier.
Area forecast discussion, Jun 10, 8:53 AM PDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
853 AM PDT SUN JUN 10 2012
.DISCUSSION...
AFTER A VERY COLD MORNING BY JUNE 10TH STANDARDS, TEMPERATURES ARE
RAPIDLY REBOUNDING, ON PACE FOR HIGHS THAT WILL REACH THE DAILY
NORMALS AT MOST WEST SIDE LOCATIONS AND WITHIN ABOUT 5 DEGREES OF
THE DAILY NORMALS ACROSS THE EAST SIDE. TODAY WILL BE ONE OF THOSE
STELLAR BLUE SKY DAYS WITH LITTLE OR NO CLOUD COVER AT MOST
LOCATIONS.
THE LOW TEMPERATURES OVERNIGHT GENERALLY WERE A LITTLE MILDER THAN
ANTICIPATED ACROSS CENTRAL SISKIYOU COUNTY AND THE CURRY COUNTY
COAST WHILE, IN THE ROGUE AND ILLINOIS VALLEYS LOWS WERE A FEW
DEGREES COOLER THAN ANTICIPATED. THIS YIELDED PATCHY FROST,
PRIMARILY ON THE ROOFTOPS, AT COLDER LOCATIONS IN THE ROGUE AND
ILLINOIS VALLEYS AND SURROUNDING SMALL DRAINAGES. ELSEWHERE LOW
TEMPERATURES LOOKED TOE BE WITHIN A COUPLE OF DEGREES OF THE
FORECAST. WE WILL HAVE THE OFFICIAL LOW FOR KLAMATH FALLS IN
ABOUT TWO HOURS WHEN THE 6 HOUR SUMMARY ARRIVES. AS OF NOW IT
APPEARS THE LOW WAS 30F AT THE AIRPORT, WHICH IS ONE DEGREE SHORT
OF THE RECORD LOW FOR THE CALENDER DAY. THERE IS HIGH CONFIDENCE
THAT LOWS THROUGH THE NEXT 10 DAYS WILL BE 5 DEGREES WARMER THAN
THIS MORNING'S OR MILDER. THUS, MORE TYPICAL LATE SPRING
CONDITIONS WILL BE RETURNING.
NO UPDATE WILL BE ISSUED THIS MORNING AS THE AREAS OF LOW CLOUDS
AND PATCHY FOG IN THE UMPQUA AND COQUILLE BASINS IS RAPIDLY
DISSIPATING AND, THEREFORE, WILL NOT BE A FACTOR IN THE FORECAST
FOR THE REST OF THE DAY. ALL OTHER FORECAST ELEMENTS LOOK RIGHT ON
TRACK.
THE PRIMARY FOCUS TODAY WILL BE TO FINE TUNE TEMPERATURES FOR THE
REMAINDER OF THE WEEK INTO NEXT WEEKEND. WHILE CURRENT FORECAST
VALUES LOOK GOOD GUIDANCE SUGGESTS WE WILL LIKELY BE A LITTLE BIT
WARMER. BTL
&&
.AVIATION...
...BASED ON 10/12Z TAF CYCLE.
SOME AREAS OF MVFR TO IFR CEILINGS AND VISIBILITIES EXIST ACROSS
PORTIONS OF MAINLY DOUGLAS AND COOS COUNTIES THIS MORNING, BUT NOT
AT KOTH AND KRBG. EXPECT THESE WILL DISSIPATE LATER THIS MORNING.
THEREAFTER, NORTHERLY TO NORTHEASTERLY WINDS WILL PREVAIL OVER THE
REGION YIELDING VFR CONDITIONS THROUGH MONDAY MORNING.
&&
.PREV DISCUSSION... /ISSUED 218 AM PDT SUN JUN 10 2012/
SHORT TERM...WITH MOSTLY CLEAR SKIES, MANY LOCATIONS ON THE EAST
SIDE ARE ALREADY WELL DOWN INTO THE 30S AND ON THEIR WAY TO A
FREEZING OR AT LEAST A FROSTY MORNING. THE ONLY THING THAT MAY
SHORT CIRCUIT FURTHER COOLING IS THE WIND - AFTER DROPPING OFF
LAST EVENING, IT HAS PICKED BACK UP IN A FEW SPOTS. NEVERTHELESS,
THE CURRENT FREEZE/FROST PRODUCTS LOOK ON TRACK AND WILL BE
CONTINUED.
ON THE LARGER SCALE, WEAK RIDGING AT ALL LEVELS WILL NOSE IN OVER
US AND KEEP MOSTLY SUNNY SKIES GOING AND LEAD TO WARMING THROUGH
MONDAY. HIGHS TODAY WILL BE RIGHT AROUND NORMAL AND TOMORROW WILL
BE 5-10 DEGREES ABOVE NORMAL. BY LATE MONDAY, HOWEVER, THE UPPER
RIDGE WILL BREAK DOWN ALLOWING THE UPPER FLOW TO BECOME MORE
ZONAL. THIS WILL BRING A MARINE PUSH AT LEAST TO THE COAST AND
MAYBE INTO THE UMPQUA BY TUESDAY MORNING. A SHORT WAVE WILL MOVE
INTO THE COAST TUESDAY NIGHT AND BRINGING AN EVEN STRONGER MARINE
PUSH, CERTAINLY TO THE COAST AND UMPQUA AND POSSIBLY EVEN INTO THE
ROGUE VALLEY BY WED MORNING. I TRENDED SKY GRIDS THIS WAY BUT
CHOSE NOT TO FIDDLE TOO MUCH WITH TEMPERATURES BEYOND THE UMPQUA
THROUGH WEDNESDAY AS THE STRENGTH OF THE MARINE PUSH IS LESS
CERTAIN ELSEWHERE. DID LOWER THEM IN THE UMPQUA THOUGH. IN
ADDITION TO THE MARINE PUSH, WE COULD SEE SOME LIGHT RAIN OR
DRIZZLE OVER COOS AND DOUGLAS COUNTIES WEDNESDAY MORNING. DIDN'T
MAKE ANY CHANGES TO THE EXTENDED FORECAST AS IT REMAINS ON TRACK.
PREVIOUS EXTENDED FORECAST DISCUSSION FOLLOWS. -WRIGHT
LONG TERM...A GLANCE AT THE MADDEN JULIAN OSCILLATION THIS
MORNING INDICATED THAT IT HAS FINALLY BECOME ACTIVE AND COHERENT
AGAIN. THIS CORRELATES FAIRLY STRONGLY ON THE GFS ENSEMBLES TO
ABOVE AVERAGE TEMPERATURES FOR THE 11TH THROUGH THE 14TH, WHICH IS
MONDAY THROUGH THURSDAY OF THIS WEEK. MEDIUM RANGE MODELS INDICATE
WEAK TROUGHING CHECKING THE WARMING TUESDAY THROUGH THURSDAY TO
VALUES CLOSE TO OR SLIGHTLY ABOVE NORMAL ON THE WEST SIDE. MJO
COMPOSITES ACTUALLY DO SHOW THE HIGHEST CORRELATIONS FOR ABOVE
NORMAL TEMPERATURES FOR PHASE 7 ON THE EAST SIDE. WHAT THIS
EFFECTIVELY MEANS IS THAT THERE IS HIGH CONFIDENCE IN WARMER
WEATHER DURING THIS NEXT WEEK. LITTLE TO NO CHANGE WAS MADE TO THE
EXTENDED FORECAST BECAUSE THE GOING FORECAST ACCURATELY REFLECTED
WHAT IS MOST LIKELY TO OCCUR. 24 HOUR TRENDS IN THE GUIDANCE,
HOWEVER, DO INDICATE WEAKER TROUGHING LATE THIS NEXT WEEK INTO
NEXT WEEKEND THAN YESTERDAY'S GUIDANCE INDICATED. THUS, IF THIS
CONTINUES WE WILL NEED TO PUSH TEMPERATURES UP A BIT FOR THAT TIME
PERIOD, CLOSE TO NEAR NORMAL VALUES. THIS MEANS MOSTLY 60S ALONG
THE COAST FOR HIGHS...NEAR 80 FOR THE INTERIOR WEST SIDE...AND 70S
FOR MOST OF THE EAST SIDE. BTL
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT MONDAY FOR
PZZ356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT MONDAY
FOR PZZ356.
SMALL CRAFT ADVISORY FOR WINDS UNTIL MIDNIGHT PDT WEDNESDAY
NIGHT FOR PZZ376.
HAZARDOUS SEAS WARNING UNTIL 11 PM PDT THIS EVENING FOR PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 AM PDT THIS
MORNING FOR PZZ376.
BTL/WRIGHTHazardous weather outlook, Jun 9, 3:50 PM PDT, 22 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 350 PM PDT SAT JUN 9 2012 CAZ084-085-ORZ029>031-101200- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 350 PM PDT SAT JUN 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTH CENTRAL OREGON. .DAY ONE...TONIGHT A FREEZE WARNING IS IN EFFECT BEGINNING AT 1 AM TONIGHT FOR LOCATIONS WHERE THE LOW TEMPERATURE DROPS TO 32 DEGREES OR LOWER. A FROST ADVISORY IS ALSO IN EFFECT BEGINNING AT 1 AM TONIGHT FOR LOCATIONS WHERE THE LOW TEMPERATURE DROPS TO 33 TO 36 DEGREES. PLEASE SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FREEZE WARNING AND FROST ADVISORY REMAIN IN EFFECT UNTIL 8 AM SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED. CAZ081-082-101200- CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- 350 PM PDT SAT JUN 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TONIGHT A FROST ADVISORY IS IN EFFECT BEGINNING AT 1 AM TONIGHT. PLEASE SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:28 PM PDT | Hazardous Seas Watch | MFR | 60 hr |
Nearby
Frost Advisories in Oregon, 2012Frost Advisories in California, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.